Medication

Discussion in 'Fibromyalgia Main Forum' started by KLJ, Jan 10, 2003.

  1. KLJ

    KLJ New Member

    I am starting to read some of your posts on this board and am wondering if anyone else has been prescribed Elavil as their med to help with FMS symptoms? Thanks!
  2. LuvMeCritters

    LuvMeCritters New Member

    And welcome to the board. I was prescribed Elavil very early on, when I was first diagnosed. It did not work for me and made me feel like a zombie. My rheumy gave it to me hoping to help my sleep, thus reducing my pain. I know there are others on the board who are on it and have no problems. I'm sure they'll be along to share their stories.
    Good luck to you and again welcome. You will be great people full of wonderful and useful info here.

    Regina :)
  3. karen55

    karen55 New Member

    I take Elavil. I've taken in twice in the past also when I had surgeries for ruptured disks. My neurosurgeon claimed it helped the pain, but it didn't. I'm taking it now at night with Zanaflex specifically to help me sleep, and it works for that. Many have said they gained weight when taking Elavil, but I've been on it for several months and have not gained any weight.

    Karen
  4. Cactuslil

    Cactuslil New Member

    Some of our docs take far too much for granted when prescribing us something by not telling us why we are being prescribed something clasically known as an antidepressant or antianxiety agent.

    I was presc. Elavil at off-label doses for migraine preventative and I had a very difficult time adjusting but I ultimately did. I am now off the elavil and it has been a year since I have had a migraine. I have had to use imitrix a couple of times but thank heavens it is not problematic.

    I learned much while docs experiemented with me and off-label prescribing. The biggest thing I feel people misunderstand is that because a med is FDA approved for depression does not mean it cannot be used to treat other things...their doc should inform them though as so many folk have assumed their doc thought they were depressed when it was an effort to augment a pain plan. Lil'
  5. KLJ

    KLJ New Member

    to everyone who replied to my question. The Elavil makes me feel like a nombie in the morning, but I am trying to give it a chance. However, sometimes I wonder if it is not making me feel worse than I already do! There are so many mentions of different meds on this board that I think I will start a list to go over with my doctor and see if I can try something with less "nombie" effects. Thanks!
  6. klutzo

    klutzo New Member

    Please go to the Library here and read the article on what antidepressants do to our brains by Dr. Cheney, I think.
    I was put on Elavil at first, as most of us are. It made me jittery, made me sleep even less, and made me gain 46 lbs. in two months. Weight gain is very common with the tricyclic antideps. It did nothing positive for me. The weight gain put me into Metabolic Syndrome, which is a killer. Moral? Do your own research on drugs before taking them....docs get all their info from the drug companies.
    Good luck,
    Klutzo

[ advertisement ]